Doctor insights on:
Child Benadryl Diphenhydramine
Combination Tx?: Yes, Benadryl (diphenhydramine) and claritinare both antihistamine but different classes. They have different side effects with Benadryl (diphenhydramine) having more sedation. Because of this Benadryl (diphenhydramine) is best given before bed and Claritin given in the morning. Do no give at the same time. Allergy symptoms (usually allergic nose or hives) can be better controlled this way. As with any medications do not give for prolonged time. ...Read more
Pseudoephedrine (sudafed) can cause irritability and high blood pressure in children but doesn't seem to actually help with congestion until puberty. Sudafed-pe (phenylephrine) has the same issues but typically is very poorly absorbed into the body. These drugs should never be given to children given the potential harm and lack of benefit.
Benadryl should be limited to once a day during a cold. ...Read more
When I gave my first child Benadryl (diphenhydramine) it made her hyperactive and it was terrible. What is the likelihood my other children will have this side effect?
Benadryl (diphenhydramine): This is a fairly common occurrence with diphenhydramine (benadryl) and is not really known to be genetic. I would use children's claritin (loratadine) (loratidine) syrup instead. Actually, it is a far better drug and is dosed only once daily. ...Read moreSee 1 more doctor answer
Yes: The two medications do not interfere with one another. ...Read more
Yes,: Both are used for allergy. Benadryl (diphenhydramine) is short acting, can be given 3-4 times daily; dose is 5 mg/kg/day, causes some sedation. Claritin is long acting, given once daily. 5 mg once daily below 6 years, 10 mg above 6 and adult, it is non sedating. You can give Benadryl (diphenhydramine) for immediate action even the child has taken claritin. Make sure you don't overdose the child. ...Read more
Can I give my child children's Benadryl (diphenhydramine) if they had children's Claritin earlier?
Both are antihistamines, and the Claritin is very long acting (12-24 hours), so the Benadryl (diphenhydramine) would be a double dose of similar drugs and likely cause increased side effects--sleepiness, irritability, dry mouth or behavior change.
You should wait 12-24 hours to give the benadryl (diphenhydramine). ...Read more
We are fighting our local school so that our child can carry Benadryl (diphenhydramine) to school. How much liquid would it take to get someone high?
Why benadryl (diphenhydramine)?: I am not convinced of necessity of carrying banadryl to school. If a child has a severe food allergy, e.g. Peanut, Epipen should be around, not benadryl (diphenhydramine). Benadryl (diphenhydramine) often makes child sleepy or "hyper.". ...Read moreSee 1 more doctor answer
Giving Benadryl (diphenhydramine) to a child to make them sleep, what systems shuting down w/overdose?
My child is 12 yrs old. She took 6tsps of Benadryl (diphenhydramine) with me knowing. What do I need to do?
Should be ok:
Depending on her size, the 6 tsp of benadryl (diphenhydramine) is a mild to moderate overdose. Give lots of fluids to dilute things if it is a recent dosage. This dose will make her sleepy, but should not affect respirations
The lesson learned is medications should be kept from children and they should be educated about their careful use ...Read more
Yes, but: Yes, but why would they? They are both antihistamines and therefore do the same job. ...Read more
Can you give Benadryl (diphenhydramine) to a child taking Adderall? He takes 15 mg in am, 10 mg at lunch and 5-10mg after school.
Yes: There are no known interactions with these medicines combined. ...Read more